A pinching theorem on complete submanifolds with parallel mean curvature vectors

Volume 98 / 2003

Ziqi Sun Colloquium Mathematicum 98 (2003), 189-199 MSC: Primary 53C40. DOI: 10.4064/cm98-2-5


Let $M$ be an $n$-dimensional complete immersed submanifold with parallel mean curvature vectors in an $(n+p)$-dimensional Riemannian manifold $N$ of constant curvature $c>0$. Denote the square of length and the length of the trace of the second fundamental tensor of $M$ by $S$ and $H$, respectively. We prove that if $$ S\leq\frac{1}{n-1}\,H^2+2c,\ \quad n\geq 4, $$ or $$ S\leq\frac{1}{2} \, H^2 + \min\bigg(2,\frac{3p-3}{2p-3}\bigg)c,\ \quad n=3, $$ then $M$ is umbilical. This result generalizes the Okumura–Hasanis pinching theorem to the case of higher codimensions.


  • Ziqi SunDepartment of Mathematics and Statistics
    Wichita State University
    Wichita, KS 67226, U.S.A.

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image